A client with heart failure is complaining of nausea. The client has - ProProfs Discuss
Topics
Products
Follow Us:

A client with heart failure is complaining of nausea. The client has received IV furosemide (Lasix), and the urine output has been 2500 ml over the past 12 hours. The clients home drugs include metoprolol (Lopressor), digoxin (Lanoxin), furosemide, and multivitamins. Which of the following are the appropriate nursing actions before administering the digoxin? Select all that apply.

This question is part of Fluids and Electrolytes NCLEX practice questions
Asked by Tgerdel, Last updated: Dec 18, 2019

+ Answer
Request

1 Answer

tgerdel

Tgerdel

Answered Sep 20, 2018

Call the physician
Report the urine output
Report indications of nausea

Potassium is lost during diuresis with a loop diuretic such as furosemide (Lasix). Hypokalemia can cause digitalis toxicity, which often results in nausea. The physician should be notified, and digoxin should be held until potassium levels and digoxin levels are checked. Peaked T waves and widened QRS are manifestations of hyperkalemia.
 

Search for Google images
Select a recommended image
Upload from your computer
Search for Google images
Select a recommended image
Upload from your computer
Search for Google images
Select a recommended image
Upload from your computer

Email Sent
We have sent an email to your address "" with instructions to reset your password.